Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 01:32:45 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647731
  • Total Topics: 49365
  • Online Today: 210
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Viramune and Fatigue  (Read 4011 times)

0 Members and 1 Guest are viewing this topic.

Offline Joel90069

  • Member
  • Posts: 28
  • "Another turning point a fork stuck in the road."
Viramune and Fatigue
« on: July 08, 2006, 01:56:58 PM »
Since switching to Viramune I've had unusual (for me) fatigue. It's not quite two weeks but I'm ready for bed at 9 or 10 pm, even on weekends! I don't want to do anything. Will this go away?

Offline The Canuck

  • Member
  • Posts: 628
Re: Viramune and Fatigue
« Reply #1 on: July 08, 2006, 02:27:45 PM »
Hi Joel,

This is hard to tell as the side effects of some meds are different from one person to another. I've had Viramune into my regimen for a little over two years now and never experienced fatigue, or any other side effects for that matter.

I assume you didn't have unusual fatigue just prior of starting taking Viramune, did you ?

Regards,

The Canuck

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Viramune and Fatigue
« Reply #2 on: July 08, 2006, 03:42:05 PM »
Hey, fatigue, the most difficult side-effect I reckon...

This could be your body saying, sleep, I have work to do now the virus is under control, part of "recovery" then.  But there are mechanical things to check out if it goes on, like anaemia etc, most of which can be shoe-horned into the bloods etc on a normal routine visit.  A fatigue diary will help your doc work out what's what. 

Fatigue

Personally, anecdotally my friends on NNRTIs like Viramune get tired more easily than my friends on PIs.  But this is not science, just my observation.  Fatigue can be a sign of liver stress.  Some people clear NNRTIs less quickly than others, this is a genetic thing, mostly but not uniquely present in people of black African genetic heritage. Side effects always seem worse when this happens.

However, like I said, it may be your body adjusting and mending, and therefore pass (plus there's the other drugs too, they could be the reason...)

- matt
"The object is to be a well patient, not a good patient"

Offline Joel90069

  • Member
  • Posts: 28
  • "Another turning point a fork stuck in the road."
Re: Viramune and Fatigue
« Reply #3 on: July 08, 2006, 03:42:37 PM »
I haven't taken a nap since I was in college. Now, all I want to do is come home and go to sleep! I'm exagerating a little bit but yes, it's very different then before Viramune.

Offline Joel90069

  • Member
  • Posts: 28
  • "Another turning point a fork stuck in the road."
Re: Viramune and Fatigue
« Reply #4 on: July 08, 2006, 03:48:29 PM »
Thanks for your response, Newt. There's just been such a huge difference in sleeping patterns between Sustiva and Viramune I can't help but notice. I'm having blood drawn for my liver toxicity test on Tuesday so we'll see if that's a contributing factor. I like "mending" a whole lot theory better though! :-)

Offline J.R.E.

  • Member
  • Posts: 7,260
  • Joined Dec-2003 Living positive, since 1985.
Re: Viramune and Fatigue
« Reply #5 on: July 12, 2006, 10:15:58 AM »
Hello Joel,

 I have been on viramune since October of 2003, and personally speaking, I have not experienced real fatigue.

I am 54 years of age, I work 40 hours a week ( but its not strenuous) I ususally sleep 7 to 9 hours a day.


Don't misunderstand me !!! I still can get tired, pretty easily. And I get worn out much faster. I have just have to slow down. And I still take a nap !! Back in 2003, a nap lasted me 14 hours !!!

Hopefully you will be getting some good nights sleep.. But I agree with what Matt has stated.



Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 8/25/14,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline DingoBoi

  • Member
  • Posts: 1,355
  • Bailey's Infected Cream™ Served since 2004
Re: Viramune and Fatigue
« Reply #6 on: July 12, 2006, 11:48:46 AM »
sustiva for me was like speed.   It just kept my engine running even though the gas gauge was empty.

I think i built up a sleep 'deficit' while on that, so now I tend to sleep more, but i think i'm just playing catch up on my sleep.   That could be the case for you that you are now playing catchup as well for proper rest since the sustiva is no longer in your system.

well, that's my pet medical theory.  Your mileage may vary.


Offline Joel90069

  • Member
  • Posts: 28
  • "Another turning point a fork stuck in the road."
Re: Viramune and Fatigue
« Reply #7 on: July 12, 2006, 06:53:55 PM »
The other interesting side effect I'm having is vivid dreams. I'd heard all the stories about "Sustiva dreams" and was kind of looking forward to them. I didn't have any. I guess partly because I hardly slept. On Viramune I'm having memorable dreams every night!

Offline tapwater

  • Member
  • Posts: 5
  • 19yrs poz
Re: Viramune and Fatigue
« Reply #8 on: July 12, 2006, 08:54:53 PM »
Since switching to Viramune I've had unusual (for me) fatigue. It's not quite two weeks but I'm ready for bed at 9 or 10 pm, even on weekends! I don't want to do anything. Will this go away?
I take viramune twice a day.I seem to take a 30 minute nap right after the morning dose.@ nite doesn't really matter ,for me.I try to take all my meds that will give me a bad side affect @ nite,so I'll sleep thru them.
 good luck
tap
« Last Edit: July 12, 2006, 08:56:54 PM by tapwater »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.